Engel expansions and the Rogers-Ramanujan identities

George E. Andrews, Arnold Knopfmacher, John Knopfmacher

Research output: Contribution to journalArticlepeer-review

12 Scopus citations


We study the previously developed extension of the Engel expansion to the field of Formal Laurent series. We examine three separate aspects. First we consider the algorithm in relation to the work of Ramanujan. Second we show how the algorithm can be used to prove expansions such as those found by Euler, Rogers, and Ramanujan. Finally we remark briefly on its use in acceleration of convergence.

Original languageEnglish (US)
Pages (from-to)273-290
Number of pages18
JournalJournal of Number Theory
Issue number2
StatePublished - Feb 2000

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'Engel expansions and the Rogers-Ramanujan identities'. Together they form a unique fingerprint.

Cite this